Transient complete heart block during early ambulation associated with thoracic epidural bupivacaine infusion in the intensive care unit: a case report.
Аннотация
BACKGROUND
Thoracic epidural analgesia is widely used for postoperative pain control and is generally considered safe. Rare but serious cardiovascular complications related to neuraxial sympathetic blockade have been reported.
CASE SUMMARY: We describe a postoperative intensive care unit patient who developed transient complete heart block during early ambulation while receiving a continuous thoracic epidural bupivacaine infusion. Telemetry demonstrated abrupt progression from sinus rhythm to high-grade atrioventricular block with ventricular standstill lasting approximately seven seconds, coinciding with hypotension and vagal symptoms. The episode resolved promptly with supportive care and interruption of the epidural infusion. No recurrent arrhythmias occurred after resumption of analgesia at a lower bupivacaine concentration.
CONCLUSION
This case highlights a rare but clinically significant complication of thoracic epidural bupivacaine infusion and underscores how local anesthetic effects, in combination with postoperative autonomic imbalance, may precipitate transient high-grade atrioventricular block.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.